Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 143, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Dec 29, 2006, 8:10 PM CST for Hardin County, Jefferson County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2006, 8:10 PM CST (02:10 UTC)
- Expired
- Dec 29, 2006, 9:15 PM CST
- In force
- 65 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
Counties Hardin County, TX, Jefferson County, TX
The radar
The Lake Charles radar (KLCH), 102 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 29, 5:38 PM CST | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1234 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 528 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 312 m²/s²
- 0-3 km storm-relative helicity
- 410 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 17.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 29, 5:58 PM CST, 2 hours 12 minutes earlier.
Area forecast discussion, Dec 29, 5:58 PM CST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
558 PM CST FRI DEC 29 2006
.DISCUSSION...UPDATED GRIDS AND PRODUCTS FOR RECENTLY ISSUED
TORNADO WATCH IN EFFECT FOR EASTERN TEXAS COUNTIES THROUGH 2 AM.
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...LAKE WIND ADVISORY UNTIL MIDNIGHT SATURDAY FOR THE FOLLOWING
ZONES: ACADIA...CALCASIEU...CAMERON...IBERIA...JEFFERSON
DAVIS...LAFAYETTE...LOWER ST. MARTIN...ST. MARY...UPPER ST.
MARTIN...AND VERMILION.
FLASH FLOOD WATCH FROM 6 AM SATURDAY TO 6 PM SATURDAY FOR THE
FOLLOWING ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
CALCASIEU...CAMERON...EVANGELINE...IBERIA...JEFFERSON
DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST.
LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...AND
VERNON.
TX...FLASH FLOOD WATCH FROM MIDNIGHT SATURDAY TO NOON SATURDAY FOR
THE FOLLOWING ZONES: HARDIN...JASPER...JEFFERSON...NEWTON...
ORANGE...AND TYLER.
TORNADO WATCH UNTIL 2 AM SATURDAY FOR THE FOLLOWING ZONES:
HARDIN...JASPER...JEFFERSON...ORANGE...AND TYLER.
LAKE WIND ADVISORY UNTIL MIDNIGHT SATURDAY FOR THE FOLLOWING
ZONES: JEFFERSON...AND ORANGE.
GM...SMALL CRAFT ADVISORY UNTIL 3 PM SATURDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO
CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...AND WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
FROM 20 NM TO 60 NM.
TORNADO WATCH UNTIL 2 AM SATURDAY FOR THE FOLLOWING ZONES: AND
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
NM.
&&
13Hazardous weather outlook, Dec 29, 4:33 AM CST, 15 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 433 AM CST FRI DEC 29 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-301045- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 433 AM CST FRI DEC 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT LAKE WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. A STRONG STORM SYSTEM IS BREWING BACK TO THE WEST THIS MORNING. ALL THE INGREDIENTS NECESSARY FOR SEVERE WEATHER WILL BE IN PLACE BY THIS EVENING. SOME STORMS TONIGHT WILL BECOME SEVERE WITH THE THREAT FROM STRAIGHT LINE WINDS AND LARGE HAIL. VERY HEAVY RAINS AND NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES WILL ACCOMPANY STRONGER STORMS. STORMS TO CONTINUE THROUGH SUNRISE WITH THE HEAVIEST STORMS WORKING THEIR WAY INTO SOUTH CENTRAL LOUISIANA AT THAT TIME. NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STORMS ENDING BY THE EVENING HOURS ON SATURDAY WITH DRIER AIR FILTERING IN LATE. LOOKING TO SEE A RETURN TO COOLER TEMPERATURES AND A QUIET WEATHER PATTERN ON SUNDAY CONTINUING THROUGH MID-WEEK. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATE TONIGHT INTO SATURDAY MORNING. K. KUYPER
In the hours before
Local storm report, Dec 29, 7:07 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
707 PM CST FRI DEC 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM MARINE TSTM WIND 82 SSW BURNS POINT 28.47N 92.04W
12/29/2006 M62 MPH GMZ475 XX PUBLIC
REPORTED BY PLATFORM IN SOUTH MARSH ISLAND BLOCK 99.
&&
MOGGEDThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 6:55 PM CST | Special Marine Warning | LCH | 65 min | |
| Dec 29, 8:01 PM CST | Special Marine Warning | LCH | 59 min | |
| Dec 29, 9:12 PM CST | Special Marine Warning | LCH | 63 min | |
| Dec 29, 10:20 PM CST | Special Marine Warning | LCH | 55 min | |
| Dec 29, 11:16 PM CST | Special Marine Warning | LCH | 59 min | |
| Dec 30, 5:15 AM CST | Tornado Warning | LCH | Allen | 15 min |
| Dec 30, 6:59 AM CST | Severe Thunderstorm Warning | LCH | Acadia, Iberia, Lafayette, Saint Landry, Saint Martin, Vermilion | 46 min |
| Dec 30, 7:34 AM CST | Special Marine Warning | LCH | 56 min | |
| Dec 30, 7:43 AM CST | Severe Thunderstorm Warning | LCH | Iberia, Saint Landry, Saint Martin, St. Mary, Vermilion | 62 min |
| Dec 30, 7:58 AM CST | Tornado Warning | LCH | Iberia, Saint Martin | 32 min |
| Dec 30, 8:16 AM CST | Special Marine Warning | LCH | 59 min | |
| Dec 30, 9:12 AM CST | Special Marine Warning | LCH | 63 min | |
| Dec 30, 10:10 AM CST | Special Marine Warning | LCH | 65 min | |
| Dec 30, 11:05 AM CST | Severe Thunderstorm Warning | LCH | St. Mary | 40 min |
| Dec 29, 8:53 PM CST | Flash Flood Warning | LCH | Hardin | 2 hr |
| Dec 29, 9:12 PM CST | Severe Thunderstorm Warning | LCH | Newton | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.